Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
168River posted:
My mother was given haldol to address her sundowners in the hospital. Within 48-72 hours her tongue swelled so that she could not talk or swallow other medications. She died from aspirated pneumonia a few days later. The hospital is telling me that one is not related to the other (haldol to the tongue swelling). Has anyone else had this happen?
cjh1203 responded:
I'm so sorry about your mother, 168River; that's really sad.

Swelling of the tongue is an allergic reaction to Haldol that is considered an emergency. Here's a link to some information. You'll see tongue-swelling just under where it says "Information for the consumer".

My heart goes out to you. Please come back and let us know how you're doing.

Best wishes.
Judith L London, PhD responded:
Please accept my sympathy. What a sad and frustrating experience. Follow Carol's link - she's right on target.

168River replied to Judith L London, PhD's response:
I appreciated looking at the link and have since found others. However, when I sent a complaint to MassPro (Medicare's QI arm) they said it did not cause tongue swelling. I still don't know why they only used haldol instead of finding other strategies for addressing hospital induced delirium. No one at the hospital will talk to me. I'm very frustrated.
cjh1203 replied to 168River's response:
I would not let this go. Tongue swelling seems to be a very well-known allergic reaction to Haldol. You might try getting in touch with your state's medical board and see if you can get someone there to listen to you. At the very least, you can file a complaint.

Let us know how you're doing.


Helpful Tips

Hi Everyone, I'm so gald to see that many of you find relief from sundowning after following the recommendations of your physician ... More
Was this Helpful?
13 of 13 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.